Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Testosterone Replacement
Jun 14, 2004

OK, so I've been positive now since December 1997. It's been an easy, manageable diagnosis since, however, for the last few years I have been EXTREMELY tired. We ran all the tests, finally my doctor decided to look at my testosterone levels. They were very low, at 176. He said this was the cause of my fatigue and making me feel like a 70 year old. I am 31. My current viral load is undetectable and CD4 count is 1012. I'm still on my first meds of Combivir and Viramune, which I have been taking since March of 1998. I've tried Androgel, no significant response, I've tried Testim, again, no significant response and the stuff never dries, so my clothes stick to my body all day long. My doctor wants me to stick with one of these two because he tells me these are the safest forms especially for my liver. However, I'm curious about anything else that is out there that may be better and yet still safe. What about injectable brands?

Response from Dr. Conway

Your antivirals may actually be contributing to you being tired. If your CD4 count was never below 350 cells/mm3, it may be possible for you to go off treatment, taking this issue out of the discussion. You may wish to talk to your doctor about this. Otherwise, most endocrinologists we deal with recommend injectable testosterone to deal with true deficiencies. If you're worried about your liver, going off antivirals may have an additional advantage here, or at least changing your regimen to avoid hepatotoxic drugs.



Previous
Restarting Medications
Next
Fever - hoarse voice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement